MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were lines seen on the intraocular lens (iol).The lens was fully inserted into the patient's eye and then removed.The iol was replaced.There was no delay in treatment or other interventions performed.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/not provided.Patient information cannot be provided due to personal data privacy legislation/policy.Section e1: telephone number: (b)(6).Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.H6 - medical device problem code - 3191: no code available (lathe lines).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information section d9: device available for evaluation: yes.Date returned to manufacturer: apr 26, 2023.Section h3: device returned to manufacturer: yes.Corrected data upon further review of the file, it was noted that the information provided in the initial mdr should be updated to reflect that the lens was removed and replaced in the same surgery.Therefore, this supplemental filing is to update the following fields: section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Device evaluation the product was returned to the manufacturing site for evaluation.Visual inspection of the lens under microscope revealed lathe lines in the lens which did not comply with our cosmetic acceptability conditions.The manufacturing records for the device were reviewed and no nonconformity report was found as part of this manufacturing records review.A search in complaint system revealed no other complaints have been received for this production order number.A failure investigation was completed, and the investigation findings concluded that the device did not meet specifications.The failure was attributed to operator error; the operator omitted to perform thorough visual inspection.Therefore, the complaint issue reported is confirmed as manufacturing related.A review of bounding confirmed that there were no additional units affected for similar issues.Conclusion: based on the records reviewed, the risk assessment performed and the current probability of occurrence, this issue is being evaluated as part of continuous improvement project.An awareness was conducted to all personnel involved in manufacturing the reported complaint product to reinforce the visual inspection during the process, to prevent recurrence.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16811988
Report Number3012236936-2023-01007
Device Sequence Number5435957
Product Code HQL
UDI-Device Identifier05050474531765
UDI-Public(01)05050474531765(17)260118
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberZCB00
Device Catalogue NumberZCB0000225
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown